Alert archive / Michigan / Flash Flood Warnings in 2020

Flash Flood Warning 3, NWS Marquette, MI

August 9, 2020Houghton County, Michigan

NWS Marquette, MI issued this flash flood warning at Aug 9, 2020, 10:16 PM EDT for Houghton County, Michigan. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2020, 10:16 PM EDT (02:16 UTC)
Expired
Aug 10, 2020, 1:15 AM EDT
In force
3 hr
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Flood severity
None

County Houghton County, MI

The radar

The Marquette radar (KMQT), 111 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 10:45 PM EDTHEAVY RAIN 4.08Painesdale, MIPUBLIC REPORT TO A MEDIA OUTLET.
Aug 9, 11:39 PM EDTHEAVY RAIN 1.57Freda, MIMEASURED RAINFALL THROUGH 11:00 P.M. EDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 2.3 hours before the alert went out and 377 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2020-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2020-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
1238 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-137 m²/s²
0-3 km storm-relative helicity
-164 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

558 
WGUS53 KMQT 100216
FFWMQT
MIC061-100515-
/O.NEW.KMQT.FF.W.0003.200810T0216Z-200810T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Marquette MI
1016 PM EDT Sun Aug 9 2020

The National Weather Service in Marquette has issued a

* Flash Flood Warning for...
  Northwestern Houghton County in western upper Michigan...

* Until 115 AM EDT.

* At 1016 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  South Range, Redridge, Toivola, Donken, Painesdale, Twin Lakes, 
  Freda and Tapiola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 4701 8896 4704 8899 4719 8876 4700 8853
      4690 8865 4684 8876 4686 8885 4691 8891
      4695 8893 4703 8893 4701 8895

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-1.25 INCHES IN 1 HOUR 

$$

Ritzman
1 follow-up statement
006 
WGUS73 KMQT 100407
FFSMQT

Flash Flood Statement
National Weather Service Marquette MI
1207 AM EDT Mon Aug 10 2020

MIC061-100515-
/O.CON.KMQT.FF.W.0003.000000T0000Z-200810T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Houghton MI-
1207 AM EDT Mon Aug 10 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM EDT EARLY THIS 
MORNING FOR NORTHWESTERN HOUGHTON COUNTY...

At 1207 AM EDT, Doppler radar indicated thunderstorms early this 
evening produced heavy rain across the warned area. Between 3 and 4 
inches of rain fell. Flash flooding remains possible.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Doppler radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  South Range, Redridge, Toivola, Donken, Painesdale, Twin Lakes, 
  Freda and Tapiola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 4701 8896 4704 8899 4719 8876 4700 8853
      4690 8865 4684 8876 4686 8885 4691 8891
      4695 8893 4703 8893 4701 8895

FLASH FLOOD...RADAR INDICATED

$$

Ritzman

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 7:35 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Aug 9, 7:35 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
735 PM EDT Sun Aug 9 2020

.SHORT TERM...(This evening through Monday)
Issued at 240 PM EDT SUN AUG 9 2020

Upper air pattern consists of a 500 mb trough across the northern
Rockies and northern plains with a MCV in MN this morning. The upper
trough will continue to move east into the upper Great Lakes tonight
into Mon. Some deeper moisture and 850-500 mb q-vector convergence
moves through tonight and moves out of the eastern cwa Mon
afternoon. Tough forecast for this period as there are numerous
mcv's off to the west of the area and also a lot of old outflow
boundaries around the area as well. Thinking is that there will be a
line that moves in late this afternoon across the far west, then
this gradually moves eastward with time tonight and then exits
slowly out of the cwa with the passage of the cold front across the
area on Mon. Followed close to the conshort for pops for this time
period as this model seemed to have the best handle on the ongoing
convection off to the west and was the slowest to bring in pops into
the far west late this afternoon. Could be some severe weather with
this line with large hail and damaging wind gusts the primary
threat. There could also be some heavy rain with the high dew points
in the area as well. Confidence is low with this forecast however,
especially later in the time period as it all hinges on the
evolution of the convection this evening.

.LONG TERM...(Monday night through Sunday)
Issued at 342 PM EDT SUN AUG 9 2020

With the cold front clear through the UP and any remaining
thunderstorms exiting over the far eastern CWA, Monday night begins
a long period of tranquil weather over our area. By Tuesday, models
show a closed upper low over Hudson Bay and a second short wave
moving into the Canadian Rockies. The northern tier of the CONUS
remains in low-amplitude quasi-zonal mid-level flow. A packet of mid-
level dry air on Tuesday will keep skies completely clear but could
lead to deep mixing and drying out of the PBL. This could drop
afternoon RH to around 20-25% which, in combination with a breezy SW
gradient wind gusting to 20-25 mph at times, may lead to a concern
for fire weather. However most of the area having seen copious
rainfall over the weekend into early Monday should limit the fire
weather potential overall.

Ridging builds in for Wednesday through at least Friday leading to
continued warm and rain-free weather. GEFS mean 850 mb temps
continue hover right around 16-17 C each of those three days, pretty
much in line with what the deterministic EC and UKMET, among other
guidance. Light synoptic/background flow will allow Lake Superior
lakebreezes to develop on Wednesday keeping those shorelines cooler
in the upper 70s, but elsewhere highs should easily reach the mid
80s. Thursday and Friday look equally as warm, with less relief
along the Lake Superior shoreline as strengthening SSE flow will
keep the lakebreeze mostly offshore those days. Given the run-to-run
and model-to-model consistency in 850 mb temps, and given that the
NBM seems to be running a bit cool, added about a couple degrees to
afternoon highs each of these three days, except along the Lake
Superior shoreline on Wednesday.

By the weekend the pattern becomes more unsettled again. The GFS and
EC both show a strong short wave digging into the Northern Plains
late Friday and then lifting northeastward through northern Ontario
Saturday into Sunday. As the ridge overhead begins to break down and
shift east, there may be one or two ridge-roller type MCSs Friday
night or Saturday, depending on the exact strength and orientation
of the height gradient. Then the system's cold front moves through
around Saturday or Sunday leading to additional thunderstorm
chances. Given the agreement in the models, could have gone higher
with POPs, but for now was content to just keep the NBM's broad
chance POPs through much of the weekend until the fine scale details
come into focus.
&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 733 PM EDT SUN AUG 9 2020

IFR and LIFR conditions possible with thunderstorms across the area
tonight into Monday morning. A complex of thunderstorms will push
from NW WI and the western U.P into the central portion of the U.P
this evening. Expect IFR and LIFR as the storms pass through IWD and
CMX. Less certainty exists with the evolution of these storms at SAW
so kept things VFR for now. Another round thunderstorms is expected
in the morning hours as a cold front pushes through the area from W
to E bringing another period of lower CIGS/VIS. Have conditions
improving to VFR between the rounds of storms but wouldn't be
surprised if IFR CIGS hang on at CMX and IWD. Expect VFR
conditions by mid to late morning Monday as dry air filters in
behind the cold front. &&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 240 PM EDT SUN AUG 9 2020

The winds will shift from the E/SE to W/SW at 10 to 20 knots as a
cold front moves through tonight. Thunderstorms could briefly
produce much stronger winds, as well as possibly some hail
overnight. Once the cold front clears the lake on Monday, winds look
to remain 10-20 knots with gusts up to 25 knots, particularly in the
western lake between Isle Royale and the Keweenaw Peninsula due to
funneling. Winds will subside slightly Monday night before picking
back up again in western Superior between Isle Royale and the
Keweenaw Peninsula; look for winds to pick up to 15-20 knots with
gusts up to 25 knots again due to the funneling of the winds in this
area. Winds will decrease to around or less than 20 knots Tuesday
night and should remain that way through the rest of the mid-week.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...07
LONG TERM...RJC
AVIATION...NL
MARINE...TAP
Hazardous weather outlook, Aug 9, 3:57 PM EDT, 6 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
357 PM EDT Sun Aug 9 2020

MIZ001>007-009>014-084-085-102000-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
357 PM EDT Sun Aug 9 2020 /257 PM CDT Sun Aug 9 2020/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

Thunderstorms are likely through the overnight hours. Some of the
storms could produce large hail, damaging winds, and heavy rain.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms are possible again on Monday, mainly over south-
central and eastern Upper Michigan.

There is a moderate swim risk for the Lake Michigan beaches of
Schoolcraft County on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any observed hail or wind
damage from thunderstorms to the National Weather Service in
Marquette. The public may also submit reports to the National
Weather Service via phone, on our website, or through Facebook or
Twitter using #906wx.

LSZ162-240>251-263>267-102000-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
357 PM EDT Sun Aug 9 2020 /257 PM CDT Sun Aug 9 2020/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

Areas of dense fog will remain possible today and tonight.

Thunderstorms are likely through the overnight hours. Some of the
storms could produce large hail, damaging winds, and heavy rain.

Areas of fog are expected tonight and could be locally dense.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms are possible again on Monday, mainly over far
eastern Lake Superior.

Areas of fog are expected on Monday and could be locally dense.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-102000-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
357 PM EDT Sun Aug 9 2020

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

Thunderstorms are likely tonight. Some of the storms could
produce large hail, damaging winds, and heavy rain.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms are possible again on Monday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

RJC

In the hours before

Special weather statement, Aug 9, 8:43 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Marquette MI
843 PM EDT Sun Aug 9 2020

MIZ002-009-010-084-100130-
Ontonagon MI-Gogebic MI-Southern Houghton MI-Iron MI-
843 PM EDT Sun Aug 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN IRON...SOUTHEASTERN
GOGEBIC...SOUTHWESTERN HOUGHTON AND ONTONAGON COUNTIES UNTIL 930 PM
EDT/830 PM CDT/...

At 843 PM EDT/743 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Silver City to 6 miles
southeast of Northern Lake Gogebic to 11 miles northeast of Boulder
Junction. Movement was east at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Iron River, Ontonagon, Marenisco, Watersmeet, Stambaugh, Bergland,
Rockland, Bruce Crossing, Paulding, Kenton, Mass City, Northern Lake
Gogebic, Nisula, Sidnaw, Silver City, Caspian, Greenland, Norwich,
Gaastra and Tamarack Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 4685 8981 4704 8894 4681 8893 4680 8879
      4661 8868 4642 8868 4642 8863 4601 8853
      4602 8860 4599 8862 4599 8866 4602 8869
      4603 8884 4614 8909 4626 8971 4649 8969
TIME...MOT...LOC 0043Z 258DEG 36KT 4680 8969 4649 8951 4621 8943

RJC
Local storm report, Aug 9, 9:03 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
903 PM EDT SUN AUG 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLOOD            1 NW IRONWOOD           46.46N 90.17W
08/09/2020                   GOGEBIC            MI   LAW ENFORCEMENT

            GOGEBIC COUNTY SHERIFFS REPORT THAT A
            PORTION OF US2 IN IRONWOOD WAS FLOODED WITH
            STRANDED VEHICLES ON US2 IN IRONWOOD. US2 IS
            CLOSED FROM DOUGLASS BLVD TO LOWELL STREET.
            LAW ENFORCEMENT ALSO REPORTS A DOWNED POWER
            LINE NEARBY IN IRONWOOD.

&&

JSS
Special weather statement, Aug 9, 9:31 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Marquette MI
931 PM EDT Sun Aug 9 2020

MIZ002>004-009-010-084-100200-
Ontonagon MI-Baraga MI-Gogebic MI-Houghton MI-Southern Houghton MI-
Iron MI-
931 PM EDT Sun Aug 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR IRON...SOUTHEASTERN GOGEBIC...
NORTHWESTERN HOUGHTON...BARAGA AND NORTHEASTERN ONTONAGON COUNTIES
UNTIL 1000 PM EDT/900 PM CDT/...

At 930 PM EDT/830 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles north of Nisula to
near Kenton to near Phelps. Movement was east at 65 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Iron River, Baraga, L'anse, Crystal Falls, Chassell, Stambaugh,
Covington, Michigamme, Alberta, Keweenaw Bay, The Lower Entrance of
Portage Canal, Kenton, Nisula, Sidnaw, Skanee, U.S. 141 between
Covington and Amasa, Amasa, Three Lakes, Caspian and Gaastra.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 4599 8837 4599 8849 4602 8851 4602 8860
      4599 8866 4602 8869 4603 8884 4614 8907
      4646 8893 4692 8895 4724 8804 4721 8804
      4716 8813 4703 8818 4702 8804 4671 8803
      4668 8804 4668 8812 4651 8811 4597 8833
TIME...MOT...LOC 0130Z 247DEG 56KT 4688 8886 4649 8884 4611 8901

RJC
Local storm report, Aug 9, 9:45 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
945 PM EDT SUN AUG 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND GST     1 ESE TROUT CREEK       46.48N 88.99W
08/09/2020  M50 MPH          ONTONAGON          MI   DEPT OF HIGHWAYS

            MICHIGAN DOT TROUT CREEK RWIS SENSOR
            MEASURED A WNW WIND GUST TO 50 MPH NEAR THE
            HOUGHTON AND ONTONAGON COUNTY LINE ON M-28.

&&

JSS
Local storm report, Aug 9, 10:07 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1007 PM EDT SUN AUG 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 PM     HEAVY RAIN       TWIN LAKES              46.89N 88.85W
08/09/2020  E1.00 INCH       HOUGHTON           MI   TRAINED SPOTTER

            ESTIMATED OVER AN INCH OF RAIN IN TWIN
            LAKES. VERY HEAVY RAINFALL IS ONGOING.

&&

JSS
Special weather statement, Aug 9, 10:13 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Marquette MI
1013 PM EDT Sun Aug 9 2020

MIZ004-005-100315-
Marquette MI-Baraga MI-
1013 PM EDT Sun Aug 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARQUETTE AND
SOUTHEASTERN BARAGA COUNTIES UNTIL 1115 PM EDT...

At 1013 PM EDT, Doppler radar was tracking a strong thunderstorm near
Three Lakes, or 12 miles southeast of L'anse, moving northeast at 50
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Marquette, Ishpeming, Presque Isle, Negaunee, Michigamme, Champion,
Little Presque Isle, Alberta, West Ishpeming, Trowbridge Park, Big
Bay, Lake Michigamme, Three Lakes, Harvey, Republic, Humboldt, Canyon
Falls, King Lake, The 553 and 480 Crossroads and Sugarloaf Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4690 8761 4677 8748 4677 8742 4672 8739
      4645 8735 4641 8811 4642 8812 4642 8843
      4664 8850 4692 8769
TIME...MOT...LOC 0213Z 245DEG 45KT 4658 8833

RJC

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:11 PM EDTSpecial Marine WarningMQT64 min
Aug 9, 8:13 PM EDTSevere Thunderstorm WarningMQTHoughton, Ontonagon32 min
Aug 9, 8:32 PM EDTSevere Thunderstorm WarningMQTHoughton, Ontonagon28 min
Aug 9, 8:43 PM EDTSpecial Weather StatementMQTOntonagon47 min
Aug 9, 8:57 PM EDTSevere Thunderstorm WarningMQTHoughton33 min
Aug 9, 9:05 PM EDTSevere Thunderstorm WarningMQTHoughton, Keweenaw13 min
Aug 9, 9:08 PM EDTSevere Thunderstorm WarningMQTHoughton26 min
Aug 9, 9:09 PM EDTSpecial Marine WarningMQT36 min
Aug 9, 9:15 PM EDTSpecial Marine WarningMQT90 min
Aug 9, 9:31 PM EDTSpecial Weather StatementMQTBaraga, Houghton, Iron29 min
Aug 9, 9:32 PM EDTAreal Flood AdvisoryMQTBaraga, Houghton, Ontonagon3 hr
Aug 9, 9:44 PM EDTSevere Thunderstorm WarningMQTIron46 min
Aug 9, 9:47 PM EDTSpecial Marine WarningMQT88 min
Aug 9, 9:52 PM EDTSevere Thunderstorm WarningMQTBaraga, Houghton23 min
Aug 9, 10:13 PM EDTSpecial Weather StatementMQTMarquette62 min
Aug 9, 10:23 PM EDTSevere Thunderstorm WarningMQTDickinson, Iron37 min
Aug 9, 10:28 PM EDTSevere Thunderstorm WarningMQTBaraga, Iron, Marquette32 min
Aug 9, 10:53 PM EDTSevere Thunderstorm WarningMQTDickinson, Marquette52 min
Aug 9, 10:59 PM EDTSpecial Marine WarningMQT80 min
Aug 9, 10:59 PM EDTTornado Warning Tornado observedMQTDickinson31 min
Aug 9, 11:00 PM EDTTornado Warning Tornado observedMQTIron15 min
Aug 9, 11:35 PM EDTSpecial Weather StatementMQTAlger40 min
Aug 9, 11:50 PM EDTSpecial Marine WarningMQT40 min
Aug 10, 12:16 AM EDTSpecial Weather StatementMQTDelta44 min
Aug 10, 9:42 AM EDTSevere Thunderstorm WarningMQTDickinson, Marquette, Menominee33 min
Aug 10, 9:49 AM EDTSpecial Weather StatementMQTMarquette41 min
Aug 10, 10:11 AM EDTSevere Thunderstorm WarningMQTAlger, Delta, Dickinson, Marquette49 min
Aug 10, 10:28 AM EDTSpecial Marine WarningMQT47 min
Aug 10, 10:29 AM EDTSmall Craft AdvisoryMQT6 hr
Aug 10, 10:55 AM EDTSevere Thunderstorm WarningMQTAlger, Schoolcraft35 min
Aug 10, 11:06 AM EDTSpecial Marine WarningMQT39 min
Aug 10, 12:05 PM EDTSpecial Weather StatementMQTDickinson40 min
Aug 10, 12:22 PM EDTSpecial Weather StatementMQTLuce23 min
Aug 10, 12:31 PM EDTSevere Thunderstorm WarningMQTDickinson, Marquette, Menominee44 min
Aug 10, 12:44 PM EDTSevere Thunderstorm WarningMQTLuce16 min
Aug 10, 12:55 PM EDTSpecial Weather StatementMQTAlger35 min
Aug 10, 12:59 PM EDTSpecial Marine WarningMQT15 min
Aug 10, 1:09 PM EDTSevere Thunderstorm WarningMQTDelta, Dickinson, Marquette, Menominee32 min
Aug 10, 1:27 PM EDTSpecial Marine WarningMQT33 min
Aug 10, 1:31 PM EDTSpecial Weather StatementMQTAlger44 min
Aug 10, 1:47 PM EDTSpecial Weather StatementMQTDickinson28 min
Aug 10, 2:09 PM EDTSevere Thunderstorm WarningMQTDickinson, Menominee51 min
Aug 10, 2:52 PM EDTSevere Thunderstorm WarningMQTDelta, Menominee38 min
Aug 10, 3:07 PM EDTSpecial Marine WarningMQT98 min
Aug 10, 3:25 PM EDTSpecial Weather StatementMQTSchoolcraft35 min
Aug 10, 3:43 PM EDTSevere Thunderstorm WarningMQTMenominee47 min
Aug 10, 3:52 PM EDTSpecial Marine WarningMQT53 min
Aug 10, 4:10 PM EDTSevere Thunderstorm WarningMQTMenominee35 min
Aug 10, 4:29 PM EDTSpecial Weather StatementMQTLuce31 min
Aug 10, 4:42 PM EDTSmall Craft AdvisoryMQT30 hr

Nearby

Flash Flood Warnings in Michigan, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.